ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 08-08-11, 09:51 PM
lukasmed92 lukasmed92 is offline
Newbie
 

Join Date: Aug 2011
Location: Houston, TX
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
lukasmed92 is on a distinguished road
Vyvanse feelings of depression for a moment

Hello! My name is Lukas and I'm 18 years old and I was diagnosed with ADHD sometime while in elementary school (actually diagnosed with ADD back then, but I believe I heard that it's all just called ADHD now... whatever haha).

Anyway, I take Vyvanse 50mg at around 8 AM and I'd say it lasts until about 4-5 PM, and it REALLY helps me concentrate and get things done and I'm so grateful for it! I'm also about to start my first year as a freshman at University of Houston!

However, I have been noticing that during the day, I get this sudden but subtle feeling of disappointment or something, not sadness, but like, mild depression. It doesn't bother me much because the weird thing is that it only lasts for a short moment, I'm talking like 30 seconds!

I don't really know what this could be, but bipolar disorder runs in my family as my brother (deceased, he couldn't handle it) and sister were diagnosed with it. As for my other two sisters and I, we were all diagnosed with ADHD, and so were my brother and other sister, before they found out it was actually bipolar disorder. If I'm not mistaken, bipolar disorder is commonly misdiagnosed as ADHD, but I have never shown the behavior like my BP siblings, so it still remains ADHD.

Anyway, I would like to hear y'alls advice or comments on my situation, if you've had the same experience, etc..

Thanks!
Reply With Quote
  #2  
Old 08-10-11, 12:25 AM
lukasmed92 lukasmed92 is offline
Newbie
 

Join Date: Aug 2011
Location: Houston, TX
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
lukasmed92 is on a distinguished road
Re: Vyvanse feelings of depression for a moment

Just got prescribed Adderall 10mg IR for "boosters"
Reply With Quote
  #3  
Old 08-10-11, 05:52 PM
stickofgum stickofgum is offline
Newbie
 

Join Date: Aug 2011
Location: Hoboken, NJ
Posts: 5
Thanks: 0
Thanked 0 Times in 0 Posts
stickofgum is on a distinguished road
Re: Vyvanse feelings of depression for a moment

Depression is not really a feeling, but a variety of different feelings that mix together. You also cannot call something depression if it only lasts for 30 seconds. Part of the definition of depression is that it lasts for a while (generally at least two weeks).

Are you sure that it is not anxiousness? Anxiousness is another symptom of depression and, for me, it can take a while to distinguish between when I am depressed and when I am anxious (especially because excessive anxiousness can cause depression). Seeing as you are only feeling this for a very (VERY) short period of time and you can identify that it is not sadness, then what you are feeling is probably anxiousness.

Vyvanse actually made me extremely anxious (which is odd because is supposed to be the less harsh form of Adderall) and I thought that I was suffering from depression until I actually worked through what I was feeling. It may be the case that your building up a tolerance to the Vyvanse and need to up the dosage. It may also just be the case that you are starting college and it can be a very stressful time.

You may have bipolar disorder but only in the sense that anyone could have bipolar disorder. That one symptom would not give any indicator that you do (as it is not an indicator of any type of bipolar disorder... unless you suffer from THE MOST EXTREME form of Rapic Cycling that has ever been documented). Although I'm not a doctor, I just had the misfortune of dating someone with Bipolar I disorder so I've read a lot about the topic.
Reply With Quote
Sponsored Links
  #4  
Old 08-10-11, 10:36 PM
Medicatedme's Avatar
Medicatedme Medicatedme is offline
Member
 

Join Date: Aug 2011
Location: Chicago, IL USA
Posts: 88
Thanks: 96
Thanked 43 Times in 33 Posts
Medicatedme will become famous soon enough
Re: Vyvanse feelings of depression for a moment

Vyvanse made me incredibly anxious and I would cycle through moods over a matter of minutes. I felt a incredibly negative, every though I had would lead to a fear like feeling that prevailed most of the time. Their were only fleeting moments of well being and they were few and far between. I would not technically call it rapid cycling guess cause it was mostly a feeling of doom.

I am truly sorry to hear that about you brother. I would thnk that since you have a family history of BP that it would make you more susceptible to the deisease, and I probably has given you a huge amount of insight on the symptoms. I would explain the feeling to your Dr. and be cognizant of your feelings/moods on Vyvanse. Maybe keep a log of your moods, the time of day, and what you ate, ect.

Just a thought... Do you eat enough when on Vyvanse? Have you tried Adderall yet? It has been very helpful for me.

Good luck and enjoy college!
__________________

Rx: 20mg Adderall x2, 60mg Cymbalta, 1800mg Trileptal, 100mg Metoprolol, Xanax up to 1mg a day if needed

Once and awhile you can get shone the light, in the strangest of places if you look at it right
Reply With Quote
  #5  
Old 08-12-11, 01:31 AM
lukasmed92 lukasmed92 is offline
Newbie
 

Join Date: Aug 2011
Location: Houston, TX
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
lukasmed92 is on a distinguished road
Re: Vyvanse feelings of depression for a moment

Thanks all for the replies

It may be anxiety... I'm prescribed Klonopin for sleep and for anxiety/stress. I don't take it when on vyvanse because it pretty much makes the vyvanse ineffective. I tried taking just the adderall IR that my doc gave me for afternoon boosters, without vyvanse in the morning. It made me feel kinda nervous and edgy. I know that the levoamphetamine and in adderall makes it horrible, and the dextro is what works best, more smooth, only by itself.

Vyvanse has always the perfect treatment for me, it works like magic! Vyvanse (lisdexamfetamine) is metabolized into dextroamphetamine, so it's basically a extended release dexedrine. It makes sense that if i needed a booster for what I take is ultimately dextroamph, that I'd be rx'd the same drug! Theres no need to add the extra levoamph. So, why wouldn't my doc prescribe dextroamphetamine IR? She was like, "Hmmmm... it's an old medicine", then she wrote me adderall ir 10 mg and they suck.
Reply With Quote
  #6  
Old 08-12-11, 02:48 PM
AddaptAbilities's Avatar
AddaptAbilities AddaptAbilities is offline
Contributor
 

Join Date: Aug 2009
Location: Earth, mostly
Posts: 287
Thanks: 258
Thanked 175 Times in 103 Posts
AddaptAbilities has a spectacular aura aboutAddaptAbilities has a spectacular aura about
Re: Vyvanse feelings of depression for a moment

Sorry to hear about your brother.

I agree with Medicateme that it might be a good idea to keep a mood diary. While stickofgum is correct in that "depression" won't be diagnosed if it doesn't last for at least two weeks, there are mood disorder specialists who think that this is too simplistic, and that it fails to take into account moods that cycle rapidly.

I believe that technically this would fall under the heading of bipolar disorder instead of depression, because of the cycling. While it's not terribly worrying at the moment to experience 30 seconds of mild depression, given your family history of bipolar, it's well worth keeping an eye on. Plenty of people on this forum have both bipolar and ADHD, so they're not necessarily exclusive.
__________________
ADHD Inattentive Type, Math Disorder, Written Expression Disorder, Major Depression with Psychotic Features, Anxiety Disorder

Current Meds: Vyvanse 70 mgs; Lamictal 150 mgs; Ativan 0.5 -1.0 mgs

Past Meds: Adderall, Lexapro, Abilify, Dexedrine Spansules, Dexedrine IR, Ritalin, Nortriptyline, Amitriptyline, Wellbutrin


The Lamictal Diaries: Medicating My Mood Disorder
Reply With Quote
  #7  
Old 08-13-11, 03:24 PM
theoriginalaks theoriginalaks is offline
Newbie
 

Join Date: Aug 2011
Location: Us
Posts: 9
Thanks: 0
Thanked 0 Times in 0 Posts
theoriginalaks is on a distinguished road
Re: Vyvanse feelings of depression for a moment

I am 20 years old and I just started vyvanse last night for ADD. I know exactly what you are talking about, every once and a while I get like this twinge of semi anxiety/depression type feeling, it lasts only a second or so. Its a very peculiar feeling, its almost like the old me is peaking through at me and for a very brief moment I feel like nothing is going to last.

Its interesting because for me at least the vyvanse seems to be incredibly helpful for my anxiety so far.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
1st Day taking Vyvanse - Feelings of Sadness... Rose22 Vyvanse 11 10-03-15 05:58 PM
Vyvanse unsure 2nd trial/error blacktiestudios Vyvanse 5 10-09-10 10:37 PM
Vyvanse Diary prodrift101 Vyvanse 1 04-22-09 02:04 PM
Vyvanse and depression runinl8 Vyvanse 2 10-01-08 01:27 PM


All times are GMT -4. The time now is 10:39 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums